MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570740
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx partially covered stent was to be implanted in the common bile duct to treat cholangiocarcinoma during an endoscopic retrograde biliary drainage (erbd) procedure performed on (b)(6) 2024.During the procedure, the stent could not be returned before the marker reached the non-return point.The doctor deployed the stent and then removed it from the patient.Another stent of different size was used to complete the procedure.There were no patient complications reported as a result of this event and the patients status was stable.Note: no further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
Block e1: the initial reporter facility address is (b)(6).Block h6: imdrf device code captures the reportable event of stent positioning issue.
 
Additional Manufacturer Narrative
Blocks b5, e1 (initial reporter's address) have been updated with the additional information received on may 20, 2024.Block h6: imdrf device code captures the reportable event of stent positioning issue.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx partially covered stent was to be implanted in the common bile duct to treat cholangiocarcinoma during an endoscopic retrograde biliary drainage (erbd) procedure performed on (b)(6) 2024.During the procedure, the stent could not be returned before the marker reached the non-return point.The doctor deployed the stent and then removed it from the patient.Another stent of different size was used to complete the procedure.There were no patient complications reported as a result of this event.Additional information received on may 20, 2024: it was reported that the size of the lesion was 6mm and lesion was malignant.The patient's anatomy was not tortuous and was not dilated prior to stent placement.The stent was removed from the patient with forceps.
 
Additional Manufacturer Narrative
Block h6: imdrf device code captures the reportable event of stent positioning issue.Block h11: a wallflex biliary stent and delivery system were received for analysis.Visual inspection found the stent was fully deployed and expanded.No other damages were noted to the stent and delivery system.Product analysis could not confirm the reported event of stent positioning issue as this event occurred during the procedure, and it is not possible to replicate in the laboratory of analysis.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.Additionally, stent positioning issue is noted within the ifu as a potential complication associated with the use of the device.Therefore, a review and analysis of all available information indicated the most probable cause is known inherent risk of device.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx partially covered stent was to be implanted in the common bile duct to treat cholangiocarcinoma during an endoscopic retrograde biliary drainage (erbd) procedure performed on (b)(6) 2024.During the procedure, the stent could not be returned before the marker reached the non-return point.The doctor deployed the stent and then removed it from the patient.Another stent of different size was used to complete the procedure.There were no patient complications reported as a result of this event.Additional information received on may 20, 2024.It was reported that the size of the lesion was 6mm and lesion was malignant.The patient's anatomy was not tortuous and was not dilated prior to stent placement.The stent was removed from the patient with forceps.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19366981
Report Number3005099803-2024-02280
Device Sequence Number6415076
Product Code FGE
UDI-Device Identifier08714729759331
UDI-Public08714729759331
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Model NumberM00570740
Device Catalogue Number7074
Device Lot Number0032529849
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer05/20/2024
07/09/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/15/2024
08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale